Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 1, 2003, 8:41 AM CDT for Oregon County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 8:41 AM CDT (13:41 UTC)
- Expired
- May 1, 2003, 9:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 185 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -340 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 011341
SVRSGF
MOC149-011445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT THU MAY 1 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OREGON COUNTY IN MISSOURI
* UNTIL 945 AM CDT.
* AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM THIS STORM WAS LOCATED NEAR ALTON...OR 17
MILES NORTH OF MAMMOTH SPRING...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
OREGON COUNTY.
THE TOWNS OF GREER AND WILDERNESS ARE ALSO IN THE PATH OF THIS STORM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3689 9165 3650 9168 3651 9114 3680 9112
3687 9125
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:40 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, May 1, 2:40 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CDT THU MAY 1 2003 CONVECTION ONGOING THIS MORNING OVER NORTH AND WEST SECTIONS OF THE FORECAST AREA...AHEAD OF A FRONT EXTENDING FROM PONCA CITY OK TO COLUMBIA. HAD A FEW HAILERS EARLIER BUT OUTFLOW HAS PUSHED AHEAD OF CONVECTION CUTTING OFF MOIST UNSTABLE INFLOW. HEAVY RAINFALL/FLOODING APPEARS TO BE MAIN THREAT AS CELLS REDEVELOP OVER SOUTH CENTRAL KANSAS AND TRAIN OVER SOUTHEAST KANSAS AND WEST CENTRAL MO. SEVERE THUNDERSTORM WATCH 192 WILL BE EXPIRING SOON AND STILL DEBATING WHETHER OR NOT AN EXTENSION WILL BE NEEDED. WILL UPDATE CODE AT THE END OF AFD AND SEND HEADERS OUT WITH NEW ZONE PACKAGE IF NEEDED. EXPECT CONVECTION TO CONTINUE MOVING THROUGH THE AREA THIS MORNING AS UPPER LEVEL DISTURBANCE PUSHING EASTWARD FROM SOUTHWEST KANSAS AND FRONTAL CONVERGENCE HELP ERODE CAP THAT SUPPRESSED STORMS YESTERDAY AFTERNOON. ALSO WOULDNT BE SURPRISED TO SEE ANOTHER ROUND OF STRONG CONVECTION ESPECIALLY OVER EASTERN SECTIONS WHERE SOME DESTABILIZATION CAN OCCUR WITH AFTERNOON HEATING. WILL SEE GRADUAL ENDING OF PRECIP TONIGHT AND EARLY FRIDAY AS COLD FRONT DROPS SOUTH OF THE OZARKS ALLOWING MUCH MORE STABLE AIR TO BUILD INTO THE REGION. WILL NOT GO QUITE AS LOW WITH TEMPS AS MAV GUIDANCE BUT HIGHS IN THE 70S AND LOWS IN THE UPPER 40S LOOKS REASONABLE. MODEL TRENDS IN LATTER PERIODS OF THE FORECAST CONTINUE TO BRING PRECIP BACK INTO THE REGION FASTER...WITH PRECIP OVER OUR WESTERN COUNTIES BY EARLY SATURDAY AFTERNOON....BUT STILL DRY SLOT THE SOUTHERN COUNTIES MONDAY MORNING. CURRENT FORECAST HAS THIS HANDLED WELL SO ONLY MADE MINOR TWEAKS TO WEATHER/POP FORECAST. .SGF... MO...NONE. KS...NONE. TERRY
Hazardous weather outlook, May 1, 5:30 AM CDT, 3 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALIZED HEAVY RAINFALL IN EXCESS OF TWO INCHES AND MINOR FLOODING. AREAS AFFECTED AND TIMING: CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH THE EARLY MORNING HOURS. DISCUSSION: CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI THROUGH THE MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL. LATER TODAY ADDITIONAL STORM DEVELOPMENT IS EXPECTED...MAINLY ALONG AND SOUTH OF A COLD FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL AND CENTRAL MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT AND SUNDAY BRINGING THE THREAT OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ALONG AND EAST OF A LINE FROM MOUNT VERNON TO CASSVILLE THIS MORNING...AND EAST OF A LINE FROM FORT LEONARD WOOD TO WEST PLAINS DURING THE AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY
In the hours before
Local storm report, May 1, 7:55 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0731 AM 16 W AVA MO .75 INCH HAIL
05/01/03 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.Local storm report, May 1, 8:00 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0758 AM WILLOW SPGS MO 1 INCH HAIL
05/01/03 HOWELLLocal storm report, May 1, 8:01 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM WILLOW SPGS MO 1.75 INCH HAIL
05/01/03 HOWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 1, 8:29 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM 10 W GAINESVILLE MO .75 INCH HAIL
05/01/03 OZARK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 1, 8:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0837 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 AM (SGF)SPRINGFIELD ARPT MO .88 INCH HAIL
05/01/03 GREENE REPORTED BY HAM RADIO
OPERATOR.
0621 AM HURLEY MO .75 INCH HAIL
05/01/03 STONE REPORTED BY EMERGENCY
MANAGEMENT.
0710 AM SEYMOUR MO .75 INCH HAIL
05/01/03 WEBSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0712 AM MANSFIELD MO .75 INCH HAIL
05/01/03 WRIGHT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 AM AVA MO WIND DAMAGE
05/01/03 DOUGLAS 65 MPH WINDS DOWNED LIMBS
AND MINOR STRUCTURAL
DAMAGE TO A CHIMNEY.
REPORTED BY EMERGENCY
MANAGEMENT.
0731 AM 16 W AVA MO .75 INCH HAIL
05/01/03 DOUGLAS REPORTED BY EMERGENCY
MANAGEMENT.
0747 AM CABOOL MO .75 INCH HAIL
05/01/03 TEXAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 AM WILLOW SPGS MO 1.75 INCH HAIL
05/01/03 HOWELL REPORTED BY COOPERATIVE
OBSERVER.
0830 AM SOUTH FORK MO WIND DAMAGE
05/01/03 HOWELL TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, May 1, 8:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT THU MAY 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM WILLOW SPGS MO WIND DAMAGE
05/01/03 HOWELL ROOF TORN OFF BUILDING.
REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| Apr 30, 11:49 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 1, 1:19 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 1, 3:39 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 51 min |
| May 1, 4:18 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| May 1, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| May 1, 5:05 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| May 1, 5:15 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 45 min |
| May 1, 5:26 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 49 min |
| May 1, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 50 min |
| May 1, 5:42 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 48 min |
| May 1, 5:55 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 65 min |
| May 1, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 35 min |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 40 min |
| May 1, 6:25 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| May 1, 6:58 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| May 1, 7:02 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 43 min |
| May 1, 7:37 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 53 min |
| May 1, 7:51 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 39 min |
| May 1, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 49 min |
| May 1, 8:50 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 40 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 58 min |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.